Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sinusitis
Mar 29, 2003

iam hiv+.iam using antiretrovirals.my problem is sinusitis.iam suffering with headache.what can i do.which medicines can i use for sinusitis.

Response from Dr. Young

Thank you for your question.

Sinusitis is quite common among persons with HIV infection.

The treatment of sinusitis requires some knowledge about the cause of the inflammation. Often, the cause is allergic or viral- as such, antibiotics don't help at all. What can help are antiinflammatory medications (like ibuprofen or nasal steroids), nasal washes or avoidance of the allergen (mine is tobacco smoke). When you have fevers and thick (purulent) nasal discharge, then there is an increased suspicion of a bacterial cause-- this is when antibiotics are of use. Which antibiotics? This depends on the kind of bacterial infection might be present, typically we'll start simple with amoxicillin or amoxicllin/clavulanate; for more complicated or serious situations, other antibiotics like azithromycin or levofloxacin are employed.

Overall though, seems like a quick call to your doctor might be in order-- usually these situations get better, sometimes require prescription medications. -BY



Previous
Using Marijuana or other illicit substances with Combivir or Sustiva
Next
Post-exposure prophylaxis side effects minimization

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement